MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL CEREPAK FREEFORM; CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Catalog Number MCR091040
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A healthcare professional reported that during a coil embolization to the meningeal artery, a freeform mini 1mm x 4cm coil (mcr091040, 31555207) failed to detach using the manual detaching technique.Additional event information received on 18-aug-2025 indicated that a headway duo 156cm microcatheter was used.Ten coils were previously implanted during the procedure.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.No attempts were made using the detachment handle.There was no damage to the embolic coil or any device component.There was no anatomical tortuosity at the distal, aortic arch or at the iliofemoral regions.The device deficiency did not result in patient harm.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3, h6 and h11.Complaint conclusion: a healthcare professional reported that during a coil embolization to the meningeal artery, a freeform mini 1mm x 4cm coil (mcr091040, 31555207) failed to detach using the manual detaching technique.Additional event information received on 18-aug-2025 indicated that a headway duo 156cm microcatheter was used.Ten coils were previously implanted during the procedure.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.No attempts were made using the detachment handle.There was no damage to the embolic coil or any device component.There was no anatomical tortuosity at the distal, aortic arch or at the iliofemoral regions.The device deficiency did not result in patient harm.The device was returned to j&j medtech for further evaluation.A non-sterile freeform mini 1mm x 4cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and although the manual break was attempted at the proper location, the embolic coil remained attached to the delivery system.Microscopic inspection on the embolic coil revealed unraveled and stretches conditions along the entire length of the embolic coil.No damages were noted on the embolic coil and proximal key engagement, nor unintentional weld was noted at the loop-hole.A manufacturing record evaluation was performed for the finished device 31555207 number, and no non-conformances related to the malfunction were identified.The issue reported regarding the failure to detach is confirmed based on the attached condition of the embolic coil to the delivery unit after activating the manual break.With the information available, the root cause of the failure encountered cannot be determined.It is possible that clinical and procedural factors, including device manipulation, may have contributed to the reported failure.There is no indication that the issues reported in the complaint result from a defect inherently related to the cerepak device.According to the event description the embolic coil was not damaged during the procedure; therefore, the unraveled and stretches conditions found on the coil are suspected to be the result of the handling post-procedure of the device, and are not considered related to the issue reported.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CEREPAK FREEFORM
Common Device Name
CEREPAK FREEFORM MINI DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22841872
Report Number3008114965-2025-00893
Device Sequence Number17349099
Product Code KRD
UDI-Device Identifier10886704082941
UDI-Public(01)10886704082941(17)280131(10)31555207
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCR091040
Device Lot Number31555207
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY DUO 156CM MICROCATHETER
Patient Age43 YR
Patient SexMale